MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE X-CORE EXPANDABLE VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE, INC. NUVASIVE X-CORE EXPANDABLE VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 7160035
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 11/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while a device was being implanted during a vertebral body replacement surgery the patient developed a suspected pneumothorax, which required the placement of a chest tube to treat.No information was provided on how the pneumothorax occurred.No information on the patient's current condition was provided.No additional information is available.
 
Additional Manufacturer Narrative
No device malfunction was alleged.No information was provided on how the pneumothorax occurred.No device was returned for evaluation.No photographs were provided for review.No radiographs or operative notes were provided for review of usage or technique.A review of manufacturing records was unable to be performed as the lot information of the product involved in the event was not available.Based on the information obtained, the pneumothorax was likely the result of surgical technique, in which implant site preparation or device placement was too far anterior resulting in contact with the patient's pleura or lungs; however, a definitive cause was unable to be determined.Labeling review: "potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection; damage to blood vessels, spinal cord or peripheral nerves; dysphagia; dysphonia; dural tear or csf leak; esophageal injury; worsened neurologic status; vertebral artery injury; pulmonary emboli; loss of sensory and/or motor function; impotence; and permanent pain and/or deformity." "potential risks identified with the use of this system, which may require additional surgery, include neurological, vascular or visceral injury." warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "pre-operative warnings".Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient.".

Brand Name
NUVASIVE X-CORE EXPANDABLE VBR SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
macy stout
7475 lusk boulevard
san diego, CA 92121
MDR Report Key20929537
Report Number2031966-2024-00346
Device Sequence Number20912867
Product Code MQP
UDI-Device Identifier00887517424242
UDI-Public887517424242
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193506
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number7160035
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale